Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 21, NWS Pueblo, CO

June 1, 2011Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 1, 2011, 3:19 PM MDT for Las Animas County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 3:19 PM MDT (21:19 UTC)
Expired
Jun 1, 2011, 4:00 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 139 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:16 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2010 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WUUS55 KPUB 012119
SVRPUB
COC071-012215-
/O.NEW.KPUB.SV.W.0021.110601T2119Z-110601T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 415 PM MDT

* AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR TRINCHERA...OR 29 MILES EAST OF TRINIDAD...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRINCHERA...BRANSON AND KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3748 10369 3741 10307 3700 10377 3700 10420
TIME...MOT...LOC 2119Z 228DEG 33KT 3704 10398
WIND...HAIL 60MPH 1.50IN

$$
3 follow-up statements
069 
WWUS55 KPUB 012127
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT WED JUN 1 2011

COC071-012215-
/O.CON.KPUB.SV.W.0021.000000T0000Z-110601T2215Z/
LAS ANIMAS CO-
327 PM MDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAS ANIMAS COUNTY UNTIL 415 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TRINCHERA...OR 31 MILES EAST OF TRINIDAD...MOVING NORTHEAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
  BRANSON AND KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3748 10369 3741 10307 3700 10377 3700 10420
TIME...MOT...LOC 2127Z 232DEG 29KT 3703 10395
WIND...HAIL 60MPH 1.00IN

$$
449 
WWUS55 KPUB 012146
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT WED JUN 1 2011

COC071-012215-
/O.CON.KPUB.SV.W.0021.000000T0000Z-110601T2215Z/
LAS ANIMAS CO-
346 PM MDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAS ANIMAS COUNTY UNTIL 415 PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BRANSON...OR 34 MILES EAST OF TRINIDAD...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRANSON AND KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3748 10369 3741 10307 3700 10377 3700 10420
TIME...MOT...LOC 2146Z 231DEG 18KT 3702 10391
WIND...HAIL 60MPH 1.00IN

$$
878 
WWUS55 KPUB 012200
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
400 PM MDT WED JUN 1 2011

COC071-012210-
/O.CAN.KPUB.SV.W.0021.000000T0000Z-110601T2215Z/
LAS ANIMAS CO-
400 PM MDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3748 10369 3741 10307 3700 10377 3700 10420
TIME...MOT...LOC 2200Z 231DEG 18KT 3706 10384

$$
PJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:09 PM MDT, 10 minutes earlier.

Area forecast discussion, Jun 1, 3:09 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
309 PM MDT WED JUN 1 2011

.SHORT TERM...
(TONIGHT AND THURSDAY)

...SHORT TERM CONCERNS INCLUDE SEVERE STORM POTENTIAL ACROSS THE
EASTERN PLAINS THIS EVENING WITH THE DEVELOPMENT OF CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE AREA TOMORROW AFTERNOON...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
MODERATE TO STRONG SOUTHWEST FLOW ALOFT ACROSS THE REGION AS AN
UPPER LOW PRESSURE SYSTEM CONTINUES TO MOVE ONSHORE ACROSS THE
PACIFIC NORTHWEST COAST ATTM. WATER VAPOR IMAGERY ALSO INDICATING
AMPLE MID AND UPPER LEVEL MOISTURE EMBEDDED WITHIN THE FLOW
STREAMING ACROSS THE DESERT SW THROUGH THE ROCKIES ATTM. AT THE
SFC...LOW PRESSURE DEEPENING ACROSS THE EASTERN PLAINS KEEPING MOIST
SOUTHERLY LOW LEVEL FLOW IN PLACE WITH DEW PTS IN THE MID 40S TO MID
50...SAVE THE PIKES PEAK REGION THROUGH WESTERN PUEBLO COUNTY WHERE
MORE SOUTHWEST WINDS HAVE KEPT DEW PTS IN THE 20S TO LOWER 30S ATTM.

THIS EVENING...MODELS IN DECENT AGREEMENT OF ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE SOUTHERN MTS AND
RATON MESA REGION AND SPREADING NORTH AND EAST ACROSS THE FAR
SOUTHEAST PLAINS THROUGH THE LATE EVENING...WITH THE 18Z NAM SPREADING
CONVECTION A TAD FURTHER NORTH ACROSS EASTERN PUEBLO COUNTY AND INTO
EASTERN EL PASO COUNTY AS WELL...WITH CONVECTIVE TEMPS BEING
APPROACHED ATTM. AT ANY RATE...BEST INSTABILITY REMAINS SOUTH AND EAST
OF TRINIDAD TO HASWELL AREA WITH CAPES BETWEEN 1000-2000 J/KG. BULK
SHEARS ARE FAIRLY UNIDIRECTIONAL THOUGH ARE INCREASING TO BETWEEN
25-35KTS SUPPORTING THE DEVELOPMENT OF A FEW SUPERCELLS...WITH SPC
ISSUING A SEVERE THUNDERSTORM WATCH FOR THIS AREA THROUGH 03Z THU.
MAIN STORM THREATS REMAIN WIND GUSTS IN EXCESS OF 60 MPH AND LARGE
HAIL UP TO THE SIZE OF GOLF BALLS.

WILL ALSO KEEP CURRENT RED FLAG WARNING IN TACT FOR THE SAN LUIS
VALLEY...THE PIKES PEAK REGION AND PUEBLO AND FREMONT COUNTIES
THROUGH 03Z THU.

REST OF TONIGHT AND TOMORROW...SOUTHWEST FLOW ALOFT INCREASES ACROSS
THE REGION AS PACIFIC NORTHWEST SYSTEM CONTINUES TO LIFT OUT ACROSS
THE NORTHERN GREAT BASIN TONIGHT AND OUT ACROSS THE NORTHERN ROCKIES
THROUGH THE DAY ON THURSDAY. INCREASING SW FLOW WILL REDEVELOP LEE
TROUGHING ACROSS THE I-25 CORRIDOR OVERNIGHT WHICH KICKS OUT ACROSS
THE FAR SE PLAINS THROUGH THE DAY TOMORROW WITH GUSTY SOUTHWEST
WINDS EXPECTED TO DEVELOP AND HELP DRY OUT THE LOWER ATMOSPHERE
ACROSS THE AREA ONCE AGAIN. MODEL SOUNDINGS INDICATING MIXING TO
BETWEEN H55 AND H60 SUPPORTING GUSTS OF 50-60 MPH...STRONGEST ACROSS
THE HIGHER TERRAIN. THE STRONG WINDS...COMBINED WITH EXPECTED LOW
HUMIDITIES...AND DRY FUELS WILL SUPPORT THE DEVELOPMENT OF CRITICAL
FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST
COLORADO TOMORROW AFTERNOON AND EARLY EVENING. WITH THAT SAID...HAVE
UPGRADED CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL
BUT THE FAR SE PLAINS...WHERE RHS ARE PROGGED TO REMAIN AROUND 15-20
PERCENT. HOWEVER...WITH THE EXPECTED STRONG AND GUSTY WINDS...HAVE
KEPT THE FIRE WEATHER WATCH FOR KIOWA...BENT...PROWERS AND BACA
COUNTIES...IF LATER MODELS ARE A TAD FASTER IN KICKING OUT THE LOW
LEVEL MOISTURE. HAVE BUMPED LOW TEMPS TONIGHT...ESPECIALLY ACROSS
THE FAR SE PLAINS WITH MODELS DEVELOPING LOW LEVEL JET ACROSS
WESTERN KANSAS WITH NEAR RECORD HIGHS EXPECTED WITH THE STRONG
DOWNSLOPE FLOW TOMORROW. -MW

.LONG TERM...
(THURSDAY NIGHT THROUGH NEXT WEDNESDAY)

...WARM WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS POSSIBLE THROUGH THE PERIOD...
...MARGINAL FIRE WEATHER CONCERNS ON FRIDAY...

GENERALLY WARM AND DRY SOUTHWEST FLOW OVER SOUTHERN COLORADO NEXT
FEW DAYS BUT WITH INFLUXES OF MOISTURE DURING THE AFTERNOON AND
EVENING HOURS TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORM
COVERAGE AT TIMES. FIRE WEATHER CONCERNS COULD SURFACE AT
TIMES.  SEE FIRE WEATHER DISCUSSION BELOW.

THERE COULD BE SOME THUNDERSTORMS OVER THE SOUTHEAST PLAINS NEXT
COUPLE DAYS AS THE DRYLINE MEANDERS ACROSS THE PLAINS OF
SOUTHEAST COLORADO AND SOUTHWEST KANSAS THROUGH THE END OF THE
WEEK. THERE COULD BE A FEW STORMS OVER THE FAR EASTERN PLAINS
THURSDAY EVENING. SHEAR VALUES LOOK MARGINAL AT THIS POINT BUT 1
OR 2 STORMS COULD PRODUCE LARGE HAIL OR HIGH WINDS. SAME THING FOR
FRIDAY ONLY WITH STORM CHANCES EXTENDING A LITTLE FARTHER WESTWARD.

THEN...OVER THE WEEKEND INTO EARLY NEXT WEEK...A RIDGE OF HIGH
PRESSURE OVER COLORADO WILL BUILD NORTHWARD ALONG THE ROCKIES...
ALLOWING MOISTURE TO WORK NORTHWARD ACROSS THE ENTIRE FORECAST
AREA...FOR THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS
EVERYWHERE. THE FLOW LOOKS MORE SOUTHERLY AND LIGHTER DURING THIS
TIME...WHICH SHOULD MEAN LESS SHEAR...LESS SEVERE...AND MORE RAIN.
WE WILL SEE.

TEMPERATURES WILL BE SUMMER LIKE FOR THE NEXT SEVERAL DAYS...WITH
LOTS OF 80S AND 90S (AND EVEN NEAR 100) ACROSS THE PLAINS...70S AND
LOWER 80S HIGH VALLEYS...AND 40S...50S...AND 60S MOUNTAINS. THIS
WILL LEAD TO ESCALATING SNOWMELT AND RISING STREAMS IN THE
MOUNTAINS. SEE HYDROLOGY SECTION BELOW FOR DETAILS. LW

&&

.AVIATION...VFR CONDITIONS ANTICIPATED NEXT 24 HOURS FOR ALS WITH GUSTY SW
WINDS DIMINISHING AFT 02Z AND INCREASING AGAIN BETWEEN 16-18Z.
VFR CONDITIONS ALSO EXPECTED AT COS AND PUB...POSSIBLE TSRA VCNTY
THROUGH 03Z. GUSTY SW WINDS ALSO EXPECTED TO DEVELOP ACROSS FOR BOTH
COS AND PUB AND ALL OF THE EASTERN MTS AND PLAINS LATE TOMORROW
MORNING THROUGH THE LATE AFTERNOON. -MW

&&

.FIRE WEATHER...RED FLAG WARNING OR FIRE WEATHER WATCHES ARE IN
AFFECT FOR THE SAN LUIS VALLEY AND ALL OF THE SOUTHEAST MOUNTAINS
AND PLAINS FOR THURSDAY. A FAST MOVING PACIFIC WEATHER SYSTEM WILL
RACE BY TO THE NORTHWEST OF THE AREA...SPREADING STRONG DOWNSLOPE
WINDS ACROSS SOUTHERN COLORADO. ONCE AGAIN...A COMBINATION OF DRY
FUELS...STRONG WINDS GUSTING INTO THE 50S...AND HUMIDITIES BELOW
15 PERCENT WILL RESULT IN HIGH FIRE DANGER. CRITICAL CONDITIONS
ARE EXPECTED FROM NOON UNTIL AROUND 9 PM THURSDAY. FOR FRIDAY...
NO HIGHLIGHTS AT THIS TIME.  LOOKS LIKE WINDS WILL COME UP SHORT
IN ALL AREAS...WITH HUMIDITIES PERHAPS TOO HIGH OVER THE FAR
EASTERN PLAINS.

&&

.HYDROLOGY...SNOWMELT IN THE HIGH COUNTRY WILL CONTINUE FOR THE
NEXT SEVERAL DAYS...ESCALATING THROUGH THE WEEKEND INTO NEXT WEEK.
MOUNTAIN RIVERS AND STREAMS WILL BE SWELLING AND RISING...ESPECIALLY
ALONG THE ARKANSAS RIVER ABOVE PUEBLO AND ALONG THE ARKANSAS RIVER
TRIBUTARIES ABOVE SALIDA...WHERE THE SNOW PACK WAS HEAVIEST THIS
YEAR. LATEST HYDROLOGIC FORECASTS FROM THE RIVER FORECAST CENTER
INDICATE THAT THE ARKANSAS RIVER NEAR LEADVILLE MAY REACH MINOR
FLOOD STAGE THIS WEEKEND. PLEASE SEE THE LATEST FLOOD WATCH ISSUED BY
THIS OFFICE FOR FURTHER INFORMATION. LOOK FOR WMO HEADER WGUS65 OR
YOU CAN VIEW THE WATCH ON OUR WEB PAGE AT WEATHER.GOV/PUB UNDER TOP
NEWS OF THE DAY. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 9 PM MDT THURSDAY FOR COZ221-222-
224>233.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ222-224-
226>228.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR COZ234>237.

&&

23/50
Hazardous weather outlook, Jun 1, 11:51 AM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1151 AM MDT WED JUN 1 2011

COZ058>089-093>099-021400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1151 AM MDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE SOUTHEAST COLORADO PLAINS THIS AFTERNOON AND EARLY EVENING...WITH
THE MAIN THREATS FROM STORMS BEING GUSTY WINDS TO 50 MPH AND CLOUD
TO GROUND LIGHTNING.

ONE OR TWO OF THESE STORMS MAY BECOME SEVERE...PRODUCING WINDS IN EXCESS
OF 60 MPH AND HAIL UP TO THE SIZE OF GOLF BALLS. THE BEST CHANCES OF
SEVERE THUNDERSTORM DEVELOPMENT WILL BE MAINLY SOUTH AND EAST OF A
LINE FROM TRINIDAD TO HASWELL.

CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THIS AFTERNOON
AND EARLY EVENING ACROSS PUEBLO...FREMONT...EL PASO COUNTIES AND
ALL OF THE SAN LUIS VALLEY. EXISTING DRY FUELS IN COMBINATION WITH
SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH...AND MINIMUM
RELATIVE HUMIDITIES BELOW 15 PERCENT WILL CREATE CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD
IF A FIRE STARTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE OVER SOUTHERN COLORADO EACH DAY. PRIMARY STORM
THREATS WILL BE GUSTY WINDS AND HAZARDOUS LIGHTNING...ALTHOUGH
THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO AROUND 1 INCH IN DIAMETER
AND WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE...MAINLY OVER THE
FAR SOUTHEAST PLAINS...FROM LATER THIS WEEK INTO AT LEAST EARLY
THIS WEEKEND.

WITH THE EXISTING DRY CONDITIONS...VERY WARM TEMPERATURES...LOW
HUMIDITIES AND GUSTY WINDS AT TIMES...NEAR CRITICAL TO CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THURSDAY OVER THE
SOUTHEAST PLAINS AND MOUNTAINS AND THE SAN LUIS VALLEY...THEREFORE
A FIRE WEATHER WATCH IS IN EFFECT FOR THIS REGION FROM NOON TO 9
PM THURSDAY. THEN ON FRIDAY AND POSSIBLY SATURDAY AS WELL AS NEXT
TUESDAY...NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS MAY
AGAIN DEVELOP OVER PORTIONS OF THE SAN LUIS VALLEY AND INTERSTATE
25 CORRIDOR.

IN ADDITION...RECENT WARM TEMPERATURES ARE MELTING THE SNOW PACK
IN THE COLORADO MOUNTAINS. VERY WARM TEMPERATURES WILL ACCELERATE
THIS PROCESS OVER THE NEXT SEVERAL DAYS...ESPECIALLY FROM
MIDDLE TO LATTER PORTIONS OF THIS WEEK AND THEN AGAIN FROM LATER
THIS WEEKEND INTO NEXT WEEK. HIGH WATER FLOWS ARE EXPECTED TO
DEVELOP ALONG MANY COLORADO RIVERS AND STREAMS DURING THE NEXT
SEVERAL DAYS.

ALSO...IN SOUTHEAST AND SOUTH CENTRAL COLORADO...THE MOUNTAINS
NORTH OF SALIDA...EXPERIENCED WELL ABOVE AVERAGE SNOW PACK DURING
THE PAST SEVERAL MONTHS. CONSEQUENTLY...THE ARKANSAS RIVER AND
ITS TRIBUTARY STREAMS NORTH OF SALIDA CAN EXPECT TO SEE HIGH
STREAM FLOWS AS THE SNOW PACK MELTS DURING THE COMING DAYS AND
WEEKS.

CAUTION SHOULD BE USED WHEN VENTURING IN OR NEAR FAST FLOWING
MOUNTAIN STREAMS DURING THE SNOW MELT RUNOFF SEASON. COLD...FAST
FLOWING WATER CAN POSE A SERIOUS SAFETY HAZARD.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON AND EARLY EVENING OVER THE SOUTHEAST COLORADO
PLAINS.

23/23

In the hours before

Special weather statement, Jun 1, 1:06 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
106 PM MDT WED JUN 1 2011

COZ074-088-094-011930-
EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN
7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW
7500 FT-
106 PM MDT WED JUN 1 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 103 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SUGARITE...OR 17 MILES
SOUTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 50
MPH.

LOCATIONS IMPACTED INCLUDE...
  BEAR COMPLEX WILD FIRE.
  TRINCHERA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 1, 1:39 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MDT WED JUN 1 2011

COZ088-094-012000-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
139 PM MDT WED JUN 1 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF MODEL...OR 17 MILES EAST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 45 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. FREQUENT
LIGHTNING AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC
Special weather statement, Jun 1, 2:03 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
203 PM MDT WED JUN 1 2011

COZ086-089-093-012030-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-
203 PM MDT WED JUN 1 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF DELHI...OR 36 MILES WEST OF
LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  FOWLER.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. SMALL HAIL AND
DANGEROUS LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC
Special weather statement, Jun 1, 2:04 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT WED JUN 1 2011

COZ074-088-094-012030-
EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN
7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW
7500 FT-
204 PM MDT WED JUN 1 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRANSON...OR 33 MILES EAST OF TRINIDAD...
WHICH WAS MOVING TOWARD THE NORTHEAST AT 50 MPH.

A CLUSTER OF STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL
LAS ANIMAS COUNTY EAST OF TRINIDAD.  SOME AREAS IMPACTED INCLUDE
TRINCHERA...AND THE BEAR FIRE COMPLEX.

WIND GUSTS UP TO AROUND 50 MPH AND DANGEROUS LIGHTNING CAN BE
EXPECTED WITH THESE STORMS.  SOME BRIEF SMALL HAIL UP TO 3/4 INCH IN
DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 1, 2:29 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MDT WED JUN 1 2011

COZ093-012100-
LA JUNTA VICINITY/OTERO COUNTY-
229 PM MDT WED JUN 1 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LA JUNTA.

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF TIMPAS...OR 17 MILES WEST OF
LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROCKY FORD.
  SWINK.
  LA JUNTA.
  CHERAW.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM. DANGEROUS LIGHTNING WILL BE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:47 PM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, El Paso, Fremont, Pueblo and 2 more23 hr
Jun 1, 9:15 AM MDTRiver Flood WatchPUBLake3 days
Jun 1, 2:47 PM MDTSevere Thunderstorm WarningPUBBent, Otero, Pueblo58 min
Jun 1, 3:20 PM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more30 hr
Jun 1, 3:44 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Otero61 min
Jun 1, 4:57 PM MDTSevere Thunderstorm WarningPUBLas Animas33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.